Factorizing complex symmetric matrices with positive definite real and imaginary parts

Higham, Nicholas J. (1998) Factorizing complex symmetric matrices with positive definite real and imaginary parts. Mathematics of Computation, 67 (224). pp. 1591-1599. ISSN 1088-6842

[img] PDF
S0025-5718-98-00978-8.pdf
Restricted to Repository staff only

Download (222kB)
Official URL: http://www.ams.org/mcom/1998-67-224/S0025-5718-98-...

Abstract

Complex symmetric matrices whose real and imaginary parts are positive definite are shown to have a growth factor bounded by 2 for LU factorization. This result adds to the classes of matrix for which it is known to be safe not to pivot in LU factorization. Block $\mathrm{LDL^T}$ factorization with the pivoting strategy of Bunch and Kaufman is also considered, and it is shown that for such matrices only $1\times 1$ pivots are used and the same growth factor bound of 2 holds, but that interchanges that destroy band structure may be made. The latter results hold whether the pivoting strategy uses the usual absolute value or the modification employed in LINPACK and LAPACK.

Item Type: Article
Uncontrolled Keywords: Complex symmetric matrices, LU factorization, diagonal pivoting factorization, block $\mathrm{LDL^T}$ factorization, Bunch--Kaufman pivoting strategy, growth factor, band matrix, LINPACK, LAPACK
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 15 Linear and multilinear algebra; matrix theory
MSC 2010, the AMS's Mathematics Subject Classification > 65 Numerical analysis
Depositing User: Ms Lucy van Russelt
Date Deposited: 30 Jun 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/337

Actions (login required)

View Item View Item